Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 21, 2007, 1:02 AM MDT. It took effect at Aug 21, 2007, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2007, 1:02 AM MDT (07:02 UTC)
- In effect from
- Aug 21, 2007, 12:00 PM MDT
- Expired
- Aug 21, 2007, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 210702 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 102 AM MDT TUE AUG 21 2007 ...RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 6 PM MDT TODAY FOR THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES...AND THE NORTH LARAMIE RANGE FOR VERY LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS... .GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED TO RETURN TO WESTERN DISTRICTS THIS AFTERNOON. WYZ292>294-212115- /O.UPG.KCYS.FW.A.0003.070821T1800Z-070822T0000Z/ /O.NEW.KCYS.FW.W.0003.070821T1800Z-070822T0000Z/ SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 102 AM MDT TUE AUG 21 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR WYOMING ZONES 292 THROUGH 294 FOR VERY LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR VERY LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE ANTICIPATED TO DEVELOP AGAIN EARLY THIS AFTERNOON OVER WESTERN PORTIONS OF THE DISTRICT. THE COMBINATION OF GUSTY WINDS AND WIDESPREAD RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT WILL CREATE CRITICAL FIRE BEHAVIOR CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KCYS 212021 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 221 PM MDT TUE AUG 21 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT TODAY FOR THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES AND THE NORTH LARAMIE RANGE FOR VERY LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS... .GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED TO RETURN TO WESTERN DISTRICTS THIS AFTERNOON. WYZ292>294-220000- /O.CON.KCYS.FW.W.0003.000000T0000Z-070822T0000Z/ SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 221 PM MDT TUE AUG 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HERE ARE RELATIVE HUMIDITIES AND WINDS AS OF 200 PM MDT... RAWLINS RELATIVE HUMIDITY 16 PERCENT WITH WIND GUSTS TO 35 MPH LARAMIE RELATIVE HUMIDITY 14 PERCENT WITH WIND GUSTS TO 32 MPH COW CREEK RELATIVE HUMIDITY 15 PERCENT WITH WIND GUSTS TO 23 MPH ARLINGTON RELATIVE HUMIDITY 13 PERCENT WITH WIND GUSTS TO 32 MPH SAWMILL PARK RELATIVE HUMIDITY 21 PERCENT WITH WIND GUSTS TO 27 MPH DODGE CREEK RELATIVE HUMIDITY 19 PERCENT WITH WIND GUSTS TO 32 MPH WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE ANTICIPATED TO CONTINUE THIS AFTERNOON OVER WESTERN PORTIONS OF THE DISTRICT. THE COMBINATION OF GUSTY WINDS AND WIDESPREAD RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT WILL CREATE CRITICAL FIRE BEHAVIOR CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RUBIN
000 WWUS85 KCYS 220001 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 601 PM MDT TUE AUG 21 2007 WYZ292>294-220115- /O.EXP.KCYS.FW.W.0003.000000T0000Z-070822T0000Z/ SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 601 PM MDT TUE AUG 21 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MDT. BOTH TEMPERATURES AND WINDS WILL BE SLOWLY DECREASING THROUGH EARLY THIS EVENING WHILE HUMIDITIES INCREASE AT THE SAME TIME. HENCE...FIRE DANGER CONDITIONS WILL BE IMPROVING BY SUNSET. $$ JLH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 20, 8:54 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 20, 8:54 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
854 PM MDT MON AUG 20 2007
.UPDATE...
IN AN EARLIER UPDATE...ALLOWED RED FLAG WARNING TO EXPIRE ON
TIME AT 8 PM MDT. TEMPERATURES HAVE DROPPED QUICKLY BENEATH
CLEAR SKIES ALLOWING THE RELATIVE HUMIDITIES TO CLIMB ABOVE
CRITICAL TRESHOLDS. HAVE ALSO APPLIED CURRENT TRENDS TO GOING
FORECASTS. ADDED AREAS OF SMOKE TO NORTHERN PORTIONS OF
CONVERSE...NIOBRARA...SIOUX...AND DAWES COUNTIES...WHERE A PRESENT
QUASISTATIONARY FRONTAL BOUNDARY IS NOT ALLOWING ANY APPRECIABLE
MIXING BELOW THE INVERSION. SMOKE WILL PERSIST IN THESE AREAS
THROUGH THE MORNING. HAHN
&&
.PREV DISCUSSION... /ISSUED 150 PM MDT MON AUG 20 2007/
SHORT TERM...WESTERLY FLOW ALF WILL PERSIST THRU TUESDAY NIGHT WITH
DRY CONDS EXPECTED. SKIES MAINLY CLEAR THOUGH SOME HIGH CLOUDS MAY
STREAM ACROSS MAINLY THE NRN CWA WHERE HIGHER LEVEL MOISTURE WILL BE
GREATER. CHANGES BEGINNING WEDS AS UPPER FLOW BEGINS BACKING AHEAD
OF UPPER TROF MOVING INTO THE PACIFIC NW. IN ADDITION A PUSH OF
COOLER AIR WILL SPREAD OVER THE CWA EARLY WEDNESDAY WITH MAXS ABOUT
5 TO 10 DEGREES COOLER...ESP OVER THE ERN PLAINS. SOME CONVECTION
ALSO POSSIBLE MAINLY OVER THE SRN CWA BY LATE WEDS AFTN IN POST
FRONTAL UPSLOPE FLOW.
LONG TERM...WED NIGHT THRU MON...MODELS ARE COMING INTO AN
AGREEMENT ON A COOLER/WETTER PERIOD FROM WED EVNG INTO FRI MRNG.
BROAD UPPER TROF DVLPS OVER ID/UT BY 00Z THU...AND THEN GRADUALLY
SWINGS E...EXITING AREA BY MIDDAY FRI. MAIN COOL FRONT ALREADY THRU
AREA BY 00Z THU...WITH UPSLOPE LOW LEVEL FLOW E OF MTNS. NAM HAS
WED EVENG PCPN MAX OVER OUR AREA...WHILE GFS HAS MAX FRTHR N OVER
NERN WY...WILL LEAN TWDS NAM FOR NOW. TEMPS MAY BE TOO COOL FOR
DECENT TSTMS ON THU...BUT SHOULD STILL HAVE SHWRS/SOME WEAKER TSTMS
ARND. HAVE CONTINUED TRENDS OF COOLER MAXS ON THU/FRI...IF MODELS
REALLY CORRECT THO...WE MAY END UP WITH MORE CLOUDS AND HENCE EVEN
COOLER TEMPS. IN LATER PERIODS...FLAT UPPER RIDGE SLIDES ACROSS THE
REGION ON SAT/SAT NIGHT...WITH MODELS SHOWING NEXT UPPER TROF EASING
ACROSS NRN ID/MT ON SUN/MON. ECMWF AND UKMET PRETTY MUCH IN LINE
WITH GFS ON MID/LATE WEEK UPPER TROF...WITH ECMWF ALSO SHOWING THE
TROF NEXT WEEKEND. OTHER THAN WARMING UP SAT/SUN AND THEN COOLING
DOWN SOME PERHAPS ON MON...THE DRY WESTERLY FLOW ACROSS THE REGION
WILL GENERALLY BRING US LITTLE OR NO PCPN.
AVIATION...VFR CONDITIONS EXPECTED THROUGH TUESDAY WITH DRY AIRMASS.
FIRE WEATHER...SIMILAR CONDITIONS EXPECTED OVER THE WRN CWA TUESDAY
WITH LOW RHS, GUSTY WINDS AND VERY WARM TEMPS EXPECTED IN THE AFTN.
WILL HOIST A FIRE WEATHER WATCH FOR THE LOWER ELEVS OF THIS AREA.
MTNS SHOULD BE COOL ENOUGH FOR RHS TO STAY UP EXCEPT THE NRN LAR
RANGE. FURTHER EAST WINDS SHOULD BE LESS THUS CONDS ONLY EXPECTED
TO BE CLOSE TO CRITERIA FOR A BRIEF TIME IN THE AFTN.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM NOON TUESDAY TO 6 PM TUESDAY FOR WYZ061-
WYZ062-WYZ063-WYZ064-WYZ065.
NE...NONE.
&&
SHORT TERM/AVIATION...REHazardous weather outlook, Aug 20, 8:09 PM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 809 PM MDT MON AUG 20 2007 WYZ061>065-211100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY- 809 PM MDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT ON TUESDAY AFTERNOON FOR VERY LOW RELATIVE HUMIDITIES AND BREEZY SOUTHWEST WINDS. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-066>070-211100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 809 PM MDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.